Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 78, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 18, 2008, 2:22 AM CDT for Linn County, Livingston County, Missouri. It took effect at Apr 18, 2008, 11:33 AM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 2:22 AM CDT (07:22 UTC)
- In effect from
- Apr 18, 2008, 11:33 AM CDT
- Expired
- Apr 20, 2008, 9:20 PM CDT
- In force
- 58 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 31.10 ft at Apr 19, 2008, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 18, 12:24 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 18, 12:24 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1224 AM CDT FRI APR 18 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /733 PM CDT THU APR 17 2008/ WILL DISCONTINUE THE FLOOD WATCH. RAINFALL RATES HAVE NOT BEEN ENOUGH TO CAUSE FLOODING CONCERNS IN AREA WHERE THE WATCH WAS IN EFFECT AND FOR THOSE AREAS ADDITIONAL RAINFALL AMOUNT SHOULD BE AN INCH OR LESS GIVEN EXPECTED TRACK OF SURFACE AND 850 LOWS AND GRADUAL EASTWARD SHIFT OF THETA E AXIS AT 850 MB. ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH WILL STILL BE POSSIBLE TONIGHT IN MUCH OF THE FORECAST AREA OUTSIDE OF THE WATCH...BUT GIVEN HEADWATER AND FLASH FLOOD GUIDANCE...MAY SEE SOME RISES ON RIVERS...AND CAN NOT RULE OUT EVEN A MINOR FLOOD ON A RIVER OR TWO...BUT CONFIDENCE TOO LOW TO WARRANT A WATCH BEING MOVED FURTHER SOUTH OR EAST. PC && .PREV DISCUSSION... /445 PM CDT THU APR 17 2008/ SCATTERED CONVECTION HAS FIRED GENERALLY ALONG AND SOUTHEAST OF THE SURFACE FRONT...TAPPING INTO SOME ELEVATED INSTABILITY. WHILE THIS ACTIVITY HAS BRIEFLY BEEN SEVERE...IT WILL CONTINUE TO SETTLE DOWN INTO A MORE WIDESPREAD NON-SEVERE SHOWERS/THUNDERSTORM EVENT THROUGH THE EVENING. THE SURFACE BOUNDARY WILL CONTINUE TO MOVE SOUTH ACROSS THE REGION AS THE SURFACE LOW TRACKS NORTHEAST. MEANWHILE THE UPPER LEVEL LOW WILL ALSO CONTINUE TO TRACK NORTHEAST ACROSS THE REGION. THE INTERACTION OF THESE FEATURES WILL BRING THE CONTINUATION OF WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH THE OVERNIGHT. THE UPPER LOW WILL BE OVERHEAD BY FRIDAY MORNING...WITH SOME DRYING IN THE MID LEVELS EXPECTED AS A WEAK DRY SLOT PUSHES INTO THE REGION. THEREFORE WILL HOLD ON TO THE FLOOD WATCH WITH MORE PERSISTENT RAIN EXPECTED THROUGH THE OVERNIGHT AND INTO FRIDAY OVER NORTHWEST MISSOURI. THINK THE CURRENT CONVECTION WILL MOVE OUT OF CENTRAL MO DURING THE EVENING...MITIGATION THE THREAT FOR WIDESPREAD RIVER FLOODING. THE STORM SYSTEM WILL GRADUALLY MOVE EAST OF THE REGION BY LATE FRIDAY/FRIDAY NIGHT...TAKING THE PRECIP WITH IT. NRR MEDIUM RANGE (SUN-THU)... PRECIPITATION CHANCES AND TEMPERATURES POSE THE BIGGEST PROBLEMS IN THE MEDIUM RANGE PORTIONS OF THE FORECAST. GUIDANCE IS SLOWLY MERGING INTO SLIGHTLY BETTER AGREEMENT IN THE LONG WAVE FEATURES THROUGH THE EARLY PORTIONS OF NEXT WEEK. WITH THIS AGREEMENT IN MIND...PREFERRED A BLEND OF THE 00Z ECMWF AND 12Z GFS THROUGH TUESDAY...WITH A BLEND OF THE 00Z/17 NAEFS AND 00Z GEFS PREFERRED PAST TUESDAY. THIS BEING SAID...FIRST PIECE OF ENERGY NOW EXPECTED TO EJECT EASTWARD OUT OF UPR TROUGH OVER THE PAC NW ON SUNDAY. THIS WILL IN RETURN USHER VERY WARM H85 AIR SOME +16C TO +18C OVER THE LOWER MISSOURI RIVER VALLEY. WITH WARM FRONT SURGING NORTHWARD IN THE AFTERNOON...HAVE BUMPED UP MAX TEMPS SUNDAY BY A CATEGORY. MIN TEMP GRIDS MAY NEED TO BE RAISED SUNDAY NIGHT WITH CORE OF THERMAL RIDGE OVERHEAD AND DECENT MIXING THROUGH THE NIGHT. DESPITE AMPLE INSTABILITY...PRECIP CHANCES WILL BE MITIGATED SUNDAY BY A LARGE EML. BY MONDAY MORNING...FRONTAL BOUNDARY IS EXPECTED TO PUSH EASTWARD INTO THE CWA. THIS BOUNDARY AND ITS RELATIVE LOCATION WILL SERVE AS A KEY FEATURE FOR PRECIPITATION CHANCES INTO THE MIDDLE OF THE WEEK. FOR NOW...EARLIEST CHANCE FOR PRECIP ARRIVES BY MONDAY AFTERNOON AND EVENING AS WEAK SFC CONVERGENCE AND SLOWLY WEAKENING EML SHOULD ALLOW FOR SCT TSRA TO DEVELOP. SHOULD A MORE DISTINGUISHABLE MID-LVL WAVE ROTATE AROUND UPR LOW AND ERODE EML FASTER THAN CURRENTLY ANTICIPATED...AMPLE INSTABILITY >2000 J/KG AND INCREASING SHEAR WOULD LIKELY LEAD TO A BETTER CHANCE AT MORE WIDESPREAD TSRA AND HIGHER SVR TSRA CHANCES ESPECIALLY ACROSS MAINLY SOUTHERN PORTIONS OF THE CWA INTO SOUTHERN MO. TEMPS IN THE NW CORNER WILL LIKELY PEAK BY LATE MORNING AND LIKELY FALL ALL AFTERNOON. BEYOND MONDAY NIGHT...A HIGH DEGREE OF UNCERTAINTY REMAINS AS TO WHERE OR HOW FAR SOUTH THIS FRONT WILL PLUNGE. SUBTRACTING THE OBVIOUS AFFECTS OF MON/MON NIGHT CONVECTION...OPER GUIDANCE IS SHOWING THIS FRONT WILL LIKELY SURGE DOWN INTO NORTHERN AR/OK BY TUESDAY AFTERNOON. HOWEVER...VERY FEW ENSEMBLE MEMBERS SUPPORT THIS IDEA AND KEEP THE WEAKENING FRONT FURTHER NORTH ON TUE AND WED. WILL USE GEFS MEANS FOR FRONTAL POSITION AND KEEP SLIGHT CHANCE POPS OVER THE SOUTHERN CWA FOR TUESDAY NIGHT AND WED. REGARDLESS TEMPERATURES WILL BE VERY TRICKY ON TUESDAY AND COULD LIKELY RANGE SOME 20+ DEGREES ON EITHER SIDE OF THE FRONT. DUX && .AVIATION... SURFACE LOW WILL BE MOVING ACROSS KANSAS CITY BY 2 AM. THUNDERSTORMS WILL BE POSSIBLE WITH ITS PASSAGE...THEN LIGHT RAINS MAY LINGER UNTIL DRIER AIR ALOFT IN ITS WAKE CAN MOVE IN. CIGS SHOULD REMAIN IN THE IFR TO LIFR CATEGORIES THROUGH THE NIGHT AND INTO THE MORNING HOURS. MAY STILL HAVE SOME LIGHT PRECIPITATION OCCURRING WITH APPROACHING UPPER LOW...BUT AT THIS POINT JUST INDICATE SOME LOWER VSBYS DUE TO LIGHT FOG IN THE KANSAS CITY AREA...AND ONLY HAVE THE LIGHT PRECIP AT THE KSTJ SITE CLOSER TO THE DEFORMATION BAND OF PRECIPITATION EXPECTED TO BE FORMING ACROSS THE NORTHWEST CORNER OF MISSOURI. WILL SHOW SOME IMPROVEMENT TO THE CIGS IN THE AFTERNOON WITH UPPER LOW MOVING PAST...BUT SHOULD KEEP AT LEAST MVFR CIGS IN ON INTO THE EVENING AS LOW LEVEL MOISTURE CONTINUES TO WRAP IN BEHIND THE EXITING LOW. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 17, 1:03 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT THU APR 17 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS ATCHISON KANSAS TO PRINCETON MISSOURI THROUGH TONIGHT. MEANWHILE AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION. THE COMBINED EFFECTS WILL BE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. THE HEAVIEST RAIN IS EXPECTED ACROSS NORTHWEST INTO NORTH CENTRAL MISSOURI...WHERE 1 TO POSSIBLY 2 INCHES OF RAIN IS EXPECTED. THIS EXCESSIVE RAINFALL MAY LEAD TO FLOODING ALONG AREA CREEKS AND RIVERS. OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT THIS EVENING. INSUFFICIENT INSTABILITY SHOULD KEEP THESE STORMS BELOW SEVERE LEVELS...HOWEVER LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE EASTERN KANSAS AND MISSOURI THROUGH MUCH OF THE DAY FRIDAY. THIS WILL KEEP A THREAT OF FLOODING GOING ACROSS NORTHEAST KANSAS...NORTHWEST AND NORTH CENTRAL MISSOURI THROUGH THE DAY. NO SEVERE THUNDERSTORM ACTIVITY IS EXPECTED. THE NEXT STORM SYSTEM IS EXPECTED TO AFFECT THE REGION MONDAY INTO TUESDAY...BRINGING A CHANCE FOR THUNDERSTORMS. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:22 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Apr 18, 8:05 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Clinton, Daviess, DeKalb and 8 more | 24 hr |
| Apr 18, 8:24 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 7 hr |
| Apr 18, 8:24 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 26 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.